Alert archive / New York / River Flood Warnings in 2017
River Flood Warning 33, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Oct 30, 2017, 8:25 AM EDT for Delaware County, New York. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2017, 8:25 AM EDT (12:25 UTC)
- Expired
- Oct 30, 2017, 9:37 PM EDT
- In force
- 13 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Delaware County, NY
The radar
The Binghamton radar (KBGM), 69 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Branch Delaware River at Fishs Eddy (FSHN6). The gauge peaked at 13.22 ft at Oct 30, 2017, 8:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01421000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
055
WGUS41 KBGM 301225
FLWBGM
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Binghamton NY
825 AM EDT Mon Oct 30 2017
...The National Weather Service in Binghamton has issued a flood warning for the
following rivers in New York...
East Branch Delaware At Fishs Eddy affecting Delaware County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
NYC025-310025-
/O.NEW.KBGM.FL.W.0033.171030T1225Z-171031T0137Z/
/FSHN6.1.ER.171030T1102Z.171030T1201Z.171030T1337Z.NO/
825 AM EDT Mon Oct 30 2017
The National Weather Service in Binghamton New York has issued a
* Flood Warning for
The East Branch Delaware At Fishs Eddy.
* From this morning until this evening.
* At 8 AM Monday the stage was 13.3 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will crest near 13.5 feet by late morning, then begin to recede.
The river should fall back below flood stage by early this afternoon.
* Impact...At 13.0 feet...Minor Flood Stage. Between 13 and 16 feet, widespread
agricultural floodin develops in the floodplain. River water approaches Bodoit
Road in Fishs Eddy. In Hancock, properties along E. Front Street are affected.
&&
LAT...LON 4193 7526 4196 7529 4201 7515 4197 7513
$$
Jurewicz1 follow-up statement
899
WGUS81 KBGM 301503
FLSBGM
Flood Statement
National Weather Service Binghamton NY
1103 AM EDT Mon Oct 30 2017
...The flood warning is cancelled for the following rivers in New York...
East Branch Delaware At Fishs Eddy affecting Delaware County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
NYC025-301533-
/O.CAN.KBGM.FL.W.0033.000000T0000Z-171031T0137Z/
/FSHN6.1.ER.171030T1102Z.171030T1201Z.171030T1305Z.NO/
1103 AM EDT Mon Oct 30 2017
The Flood Warning is cancelled for
The East Branch Delaware At Fishs Eddy.
* At 10 AM Monday the stage was 12.1 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 9 AM Monday.
* Forecast...The river will continue to fall today and tonight.
* Impact...Any water in fields will continue to recede. The flood threat is
over.
&&
LAT...LON 4193 7526 4196 7529 4201 7515 4197 7513
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Oct 30, 6:29 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 30, 6:29 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
629 AM EDT Mon Oct 30 2017
.SYNOPSIS...
The powerful storm system will pull northward today. Cooler and
very windy weather will move into our region this afternoon.
&&
.NEAR TERM /THROUGH TONIGHT/...
526 AM update...
Precipitation rates have slackened considerably this morning.
With that in mind we cancelled the flash flood watch.
Winds are picking up early this morning with a few gusts above
30 knots observed. Further strengthening is forecast, and
therefor the wind advisories and high wind warnings continue.
240 AM update...
Moderate rainfall will continue through the morning hours,
especially over our northeastern counties. The southern edge of
the dry air punch has already made it to the NY-PA border near
BGM, but the precipitation may pivot back into this region
before the entire storm makes its move northward.
All wind and flash flood flags remain up at this time. There may
be an opportunity to cut back on the flash flood watch later
this morning after the storm system accelerates northward. We
will continue to monitor.
For the latest information, please visit our web page and
access our weather briefing (www.weather.gov/bgm/briefingMain).
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Some lake effect precipitation is expected to continue into
Tuesday, as a southwest to west flow continues through the
boundary layer. Little change was noted in the guidance, with
the best odds of accumulating precipitation generally north of a
Jasper to Utica line. Model forecast soundings indicate the
possibility of rain/snow mix early in the day Tuesday, mainly
over northern parts of Steuben and Oneida Counties before
switching to a cold rain by late morning. Expect lake effect
precipitation to continue into Tuesday night (mainly across
northern Oneida County), where we may see a dusting of snow.
Deeper moisture is slated to return to the forecast area by
Wednesday afternoon as the surface high moves east of the region.
Weak perturbations embedded in the flow may interact with this
moisture to result in increased odds of seeing precipitation by
Wednesday afternoon/evening in advance of an approaching warm
front.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A shortwave trough is forecast to eject from eastern Ontario into
western Quebec Thursday, pushing a warm front northward across the
forecast area. A broad southwesterly flow through the boundary
layer, circulating around a ridge in the Atlantic, should aid in
bringing ample moisture into the region for the end of the week.
Precipitable water values are expected to average between 1 and 2
standard deviations above climatological means for early November.
As such, unsettled weather conditions should continue heading toward
the end of the week.
Precipitation chances should taper from west to east Friday
afternoon/evening as the associated cold front moves across the
forecast area. Expect mainly dry conditions Saturday, although weak
perturbations embedded in a primarily zonal flow may result in some
clouds/isolated showers.
Another disturbance is forecast to move onshore in the Pacific
Northwest in the Saturday/Sunday time frame. As this occurs,
amplification in the downstream upper-level pattern will take place,
aiding in frontogenesis across the Plains Sunday. This system may
bring the possibility of precipitation back into the forecast area
late in the weekend as the associated warm front moves northeastward
from the Ohio Valley.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Flight conditions will rapidly improve as dry air pushes in
from the west later this morning and into the early afternoon.
However west winds will gust at 25 to 45 knots at times later
this morning and into mid-afternoon. Winds will slacken during
the late afternoon hours.
Outlook...
Tuesday...Rain chance diminishes but occasional restrictions
are still possible.
Wednesday - Friday...Next system, a weaker one, may arrive
bringing a chance of rain and associated restrictions.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 4 PM EDT this afternoon for PAZ038>040-043-
044-047-048-072.
NY...Wind Advisory until 4 PM EDT this afternoon for NYZ015>017-
022>025-044-045-055>057-062.
High Wind Warning until 4 PM EDT this afternoon for NYZ009-018-
036-037-046.
&&
SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...DAB
LONG TERM...DAB
AVIATION...DJPHazardous weather outlook, Oct 30, 5:24 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Binghamton NY 524 AM EDT Mon Oct 30 2017 NYZ015>017-022>025-044-045-055>057-062-PAZ038>040-043-044-047-048- 072-310930- Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins- Cortland-Chenango-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 524 AM EDT Mon Oct 30 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-018-036-037-046-310930- Northern Oneida-Onondaga-Madison-Southern Oneida-Otsego- 524 AM EDT Mon Oct 30 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 30, 7:27 AM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
727 AM EDT Mon Oct 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Heavy Rain Waverly 42.01N 76.54W
10/30/2017 M4.51 inch Tioga NY TRAINED SPOTTER
4.51" rain reported starting at 1100pm through 0600am
EST
&&
CJPLocal storm report, Oct 30, 7:31 AM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
731 AM EDT Mon Oct 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Heavy Rain Emmons 42.47N 75.02W
10/30/2017 E2.70 inch Otsego NY Trained Spotter
2.70" of rain of ~12 hr period
&&
CJPLocal storm report, Oct 30, 8:07 AM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
807 AM EDT Mon Oct 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM Heavy Rain Ithaca 42.44N 76.50W
10/30/2017 M4.36 inch Tompkins NY Trained Spotter
4.36" of rain from 0600pm 10/29/17 to 0745am 10/30/17
&&
CJPLocal storm report, Oct 30, 8:20 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
820 AM EDT Mon Oct 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM Heavy Rain Tunkhannock 41.54N 75.95W
10/30/2017 E2.75 inch Wyoming PA Trained Spotter
~2.75" of rain reported for storm event from 10/29/17
to 10/30/17
&&
CJPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 10:31 PM EDT | River Flood Warning | BGM | Delaware | 31 hr |
| Oct 29, 10:41 PM EDT | Areal Flood Advisory | BGM | Steuben | 3 hr |
| Oct 30, 1:20 AM EDT | Areal Flood Advisory | BGM | Cayuga, Chemung, Onondaga, Schuyler, Seneca, Steuben and 2 more | 3 hr |
| Oct 30, 2:49 AM EDT | River Flood Warning | BGM | Delaware, Sullivan | 18 hr |
Nearby
River Flood Warnings in New York, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.